Tennessee, 2011Tornadoes and Flash Flooding in Tennessee, February 24, 2011
February 24, 2011 · NWS MEG · 23 events in 12 counties and zones
A warm front pushed north from the gulf coast and stalled across northern sections of the Mid-South during the early morning hours on February 24th. Widespread showers and thunderstorms developed along the stalled front producing very heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front pushed north from the gulf coast and stalled across northern sections of the Mid-South during the early morning hours on February 24th. Widespread showers and thunderstorms developed along the stalled front producing very heavy rain. Late that afternoon and evening a cold front pushed across the Mid-South. An intense squall line developed in advance of the front with widespread damaging winds, hail, and flash flooding across the Mid-South. A tornado also occurred over Decatur County Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 24, 5:33 PM CST, 57 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CST THU FEB 24 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
915 AM CST THU FEB 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL
SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT.
TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG
AND AHEAD OF THIS FRONT.
A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE
MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS
AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG
A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH
THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.
RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS
WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN
EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID
SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO
BRING MORE SEVERE WEATHER TO THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND
MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY.
KRM
In the hours before
Local storm report, Feb 24, 5:59 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
&&
CJCLocal storm report, Feb 24, 6:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT
&&
CJCLocal storm report, Feb 24, 6:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
&&
CJCLocal storm report, Feb 24, 6:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
&&
CJCLocal storm report, Feb 24, 6:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN WHEATLEY
&&
CJCEvent by event
15 thunderstorm wind, 4 flash flood, 2 hail, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Obion
- When
- February 24, 6:30 PM CST to 6:40 PM CST
- Where
- Obion County, 1.54 mi NE of Gratio to Glass
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.286, -89.411
Straight line winds knocked down trees on Glass Road and South Bluff Road. Trees were also knocked down in the town of Glass.
Thunderstorm Wind, Shelby
- When
- February 24, 6:45 PM CST to 7:05 PM CST
- Where
- Shelby County, 5.45 mi WNW of Benjestown to 2.55 mi E of Rosemark
- Measured
- 83 kt (96 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.267, -90.164
Damaging straight line winds moved from Crittenden County across the Mississippi River into Shelby County. The damage path continued near Meeman-Shelby Forest State Park where power lines were knocked down. Power poles and several trees were knocked down in the Cornell Street and Frayser Boulevard area in Frayser. Trees and a metal shed were also damaged. A small plane was flipped over at the Charles W Baker Airport and a nearby Fire Department sustained some roof damage. Wind speeds in this area were estimated at 70 mph. The storm entered Millington at around 6:55 pm CST resulting in tree and shingle damaged across the city. Trees and power lines were snapped along Navy Road and Singleton Road on the naval base. A tree was knocked on to a mobile home in the Shady Oaks subdivision. Wind speeds in Millington were estimated at 85 to 95 mph. A tree was knocked on to a car near the intersection of Mudville Road and Rosemark Road east of Millington. Shingle and fence damage was also noted across Bartlett where wind speeds were estimated at 60 to 70 mph. Power lines were also knocked down and a street light was bent at Highway 64 and Highway 70.
Thunderstorm Wind, Shelby
- When
- February 24, 7:05 PM CST to 7:10 PM CST
- Where
- Shelby County, 3.46 mi SW of Germantown to 1.03 mi NE of Germantown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.049, -89.868
Straight line winds knocked over a chimney at a house in Hickory Hill. The stoplight was damaged at Poplar Avenue and Germantown Road in Germantown.
Thunderstorm Wind, Lauderdale
- When
- February 24, 7:05 PM CST to 7:15 PM CST
- Where
- Lauderdale County, Ripley to 1.83 mi NE of Halls
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.730, -89.550
Damaging straight line winds moved through East Central and Northeast Lauderdale County. This is the same storm that produced damaged across Poinsett and Mississippi Counties in Arkansas. Trees were knocked down in the town of Ripley. The town of Gates received damage as the storm continued northeast. Damage to trees and fences was found in Gates. Power poles were snapped and power lines were knocked down along Highway 209 between Halls and Gates. A shop was destroyed and a home was damaged along Lawrence Road.
Thunderstorm Wind, Fayette
- When
- February 24, 7:30 PM CST to 7:45 PM CST
- Where
- Fayette County, 5 mi N of Somerville to 4.05 mi SE of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.322, -89.350
Straight line winds knocked down a few trees and power lines north of Somerville. A shed was destroyed on Newcastle Drive near Armour Drive.
Thunderstorm Wind, Crockett
- When
- February 24, 7:30 PM CST to 7:40 PM CST
- Where
- Crockett County, 1.21 mi S of Maury City to 0.48 mi SE of Gadsden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.803, -89.231
Straight line wind knocked down trees and power lines across Crockett County.
Thunderstorm Wind, Fayette
- When
- February 24, 7:30 PM CST to 7:45 PM CST
- Where
- Fayette County, 5 mi N of Somerville to 4.05 mi SE of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.322, -89.350
Straight line winds knocked down a few trees and power lines north of Somerville. A shed was destroyed on NewCastle Drive near Armour Drive.
Thunderstorm Wind, Gibson
- When
- February 24, 7:41 PM CST to 7:55 PM CST
- Where
- Gibson County, 2.83 mi WSW of Trenton to 2 mi S of Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.966, -88.978
Straight line winds knocked down trees across Gibson County. Trees fell into a couple of homes in Trenton. A construction trailer at Peabody High School was overturned. Large tree branches were downed south of Bradford.
Hail, Gibson
- When
- February 24, 7:41 PM CST to 7:46 PM CST
- Where
- Gibson County, Trenton
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.980, -88.930
Penny size hail was reported in Trenton.
Flash Flood, Shelby
- When
- February 24, 7:45 PM CST to 8:45 PM CST
- Where
- Shelby County, 2.14 mi W of Lenow to 2.35 mi NNW of Cordova
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.183, -89.788
Heavy rain produced flash flooding in Cordova. Chimney Rock Boulevard was flooded near the St. Francis Church.
Thunderstorm Wind, Madison
- When
- February 24, 7:51 PM CST to 7:52 PM CST
- Where
- Madison County, Mc Kellar Fld
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.600, -88.920
A wind gust of 64 mph was recorded at McKellar-Sipes Regional Airport east of Jackson.
Thunderstorm Wind, Madison
- When
- February 24, 7:55 PM CST to 8:05 PM CST
- Where
- Madison County, 0.5 mi NNW of Jackson to 1.85 mi SSE of Lawrence
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 35.627, -88.832
Straight line winds knocked a large oak tree on to a carport and a portion of a house on Westmoreland Place. The carport and the car inside were destroyed. The house suffered slight roof and siding damage. A wooden fence was also damaged. A business had a sign destroyed.
Thunderstorm Wind, Madison
- When
- February 24, 7:55 PM CST to 8:00 PM CST
- Where
- Madison County, 0.89 mi SSW of Bemis to 0.61 mi W of Perry Switch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 35.568, -88.834
Straight line winds knocked down trees and power lines at South Highland and Perry Switch Road and at South Highland and Highway 18.
Thunderstorm Wind, Chester
- When
- February 24, 8:00 PM CST to 8:15 PM CST
- Where
- Chester County, 2.64 mi SSW of Deanburg to 4.19 mi WSW of Jacks Creek
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.386, -88.841
Straight line winds knocked trees down near Chickasaw State Park. Trees were also knocked down on Sand Road and Wilson Road.
Thunderstorm Wind, Carroll
- When
- February 24, 8:10 PM CST to 8:15 PM CST
- Where
- Carroll County, 0.65 mi NE of Tate to 1.26 mi ENE of Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.956, -88.462
Straight line winds knocked down trees in the Henderson area. Power lines were also knocked down on the Tate Loop Road southwest of Henderson.
Hail, Chester
- When
- February 24, 8:15 PM CST to 8:20 PM CST
- Where
- Chester County, Jacks Creek
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.470, -88.530
Penny size hail fell in Jacks Creek.
Flash Flood, Chester
- When
- February 24, 8:15 PM CST to 9:15 PM CST
- Where
- Chester County, 1.42 mi ENE of Henderson to 1.45 mi ENE of Henderson
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.438, -88.647
Heavy rain produced flash flooding in Henderson. Water covered the intersection of Main Street and Church Street to the depth of 8 inches.
Flash Flood, Obion
- When
- February 24, 8:18 PM CST to 10:18 PM CST
- Where
- Obion County, 3.25 mi SSW of Lassiter Corner to 2.59 mi SW of Lassiter Corner
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.330, -89.400
Rain amounts of 4 to 5 1/2 inches produced flash flooding in Obion County. Streets were flooded in Union City and portions of Highway 21 between Hornbeak and the junction of Highway 21 and Highway 22 were closed.
Thunderstorm Wind, Henderson
- When
- February 24, 8:23 PM CST to 8:28 PM CST
- Where
- Henderson County, 2.61 mi NNW of Darden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.667, -88.239
Straight line winds knocked down trees on Corinth Road northwest of Darden. A carport was caved in damaging a pickup truck and a shed was destroyed. A tree landed on a house and a rood was blown off a barn.
Thunderstorm Wind, Henry
- When
- February 24, 8:30 PM CST to 8:35 PM CST
- Where
- Henry County, 1.5 mi ESE of Oak Grove to 2.22 mi S of Oak Hill
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.390, -88.146
Damaging straight line winds moved through extreme Northeast Henry County. Tree damage was found along East Antioch Road and in the Russwood Shores area near Kentucky Lake. One tree fell on to a home causing substantial damage. Other homes received minor damage from debris and straight line wind. Estimated wind speeds were between 70 and 75 mph.
Tornado, Carroll
- When
- February 24, 8:30 PM CST to 8:34 PM CST
- Where
- Carroll County, 11.49 mi S of Shiloh to 10.53 mi S of Shiloh
- Rating
- EF2
- Path length
- 3.02 mi
- Path width
- 400 yd
- Continued into
- Decatur, Tn (MEG)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.664, -88.237
A tornado touched down about 2 miles northwest of Parsons Tennessee and scattered damage was found through forest and pasture land with large trees uprooted and snapped. The tornado then continued into Decatur County.
Tornado, Decatur
- When
- February 24, 8:34 PM CST to 8:45 PM CST
- Where
- Decatur County, 3.47 mi WSW of Bible Hill to 3.67 mi E of Jeanette
- Rating
- EF2
- Path length
- 9.17 mi
- Path width
- 400 yd
- Property damage
- $1.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 35.680, -88.187
A tornado moved from Carroll County into Decatur County and continued northeast. Major damage was sustained to a mobile home in the Five Forks area. A large grain bin was tossed 50 yards and destroyed and there was minor damage to homes and trees in the Bible Hill area. Several tombstones were also overturned and damaged in Bible Hill. The most significant damage occurred on Blue Bird Circle at the Lick Creek Inlet. Eight homes sustained enough damage to render them uninhabitable along with damage to private boat docks and pontoon boats. A roof to a floating boat dock was lifted off of its foundation and tossed approximately one half mile across the inlet and destroyed. Damage to homes and businesses were estimated at 1.285 million dollars.
Flash Flood, Henry
- When
- February 24, 9:00 PM CST to 10:00 PM CST
- Where
- Henry County, 1.95 mi NW of Osage to 2.36 mi ENE of Foundry Hill
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.392, -88.443
Heavy rain produced flash flooding in Henry County. Several roads around the county were flooded and suffered some damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, February 24 to 25, 20114 deaths · $1.0 million · EF2 · 31 events
- Tornadoes and Damaging Winds in Kentucky, February 24 to 28, 20111 injured · $640,000 · EF3 · 19 events
- Tornadoes and Flood in Tennessee, February 24, 20112 injured · $2.3 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Mississippi, February 24, 2011$2.9 million · EF2 · 39 events
- Tornadoes and Flash Flooding in Arkansas, February 24, 20112 injured · $1.3 million · EF1 · 35 events
- Tornado and Damaging Winds in Louisiana, February 24, 2011$767,000 · EF1 · 4 events
- Tornado and Damaging Winds in Alabama, February 24 to 25, 2011$234,000 · EF0 · 52 events
- Tornado and Damaging Winds in Alabama, February 24 to 25, 2011$138,000 · EF0 · 36 events
- Flash Flooding and Damaging Winds in Arkansas, February 24, 2011$352,000 · 83 kt wind · 13 events
- Winter Storm and Heavy Snow in Nevada, February 24 to 25, 20112 injured · $250,000 · 3 events
- Winter Storm and Hail in Kansas, February 24, 20112 injured · $125,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Louisiana, February 24, 20111 injured · $70,000 · 1.5 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283759, 283771, 284063, 287363, 287368, 287371, 287742, 287741, 287746, 287743, 287745, 287744, 289021, 287747, 287749, 287748, 287750, 288759, 288766, 288772, 332543, 288783, 289059.